late last year i was on methotrexate plus humira(immunosuppressants), and unfortunately i lost about a third of the hair on my head very very quickly. i was put on oral minoxidil 2mg daily....my hair grew back quite quickly, but unfortunately i started growing hugely excessive fine blonde vellous hair on my face, cheeks, neck, arms, back, buttocks etc. I stopped taking it in January, and its taken until about a month ago for the excessive hair growth to stop. Unfortunately, along with that, the hair on my head also started falling out again with a vengeance. I always had a high hair line, but lots of hair. My doc says it could be from coming OFF prednisone (im in the process)...and i also had an extremely stressful time in January where i didnt sleep for days at a time,but from what i understand hair loss from stress usually occurs 3-4 months from the insult and its now been about 6 months.
i started using TOPICAL minoxidil 5% about 3 weeks ago as the hairloss was so bad and happening so quickly.but the hair growth on my face has returned, and i dont want to use it anymore. Doc said its dose related, and said just to use the 2% about 2-3 X a week. My symptoms fit with telogen effluvium....but seeing as though (as far as im aware) i only lost the hair on my head suddenly and intensely while on the MTX and humira, i don;t understand why the hair on my head has also fallen out following the wear-off of the oral minoxidil and losing the excessive hair on my body that grew with the oral minoxidil.
My questions are:
* if hair is loss due to immunosupressive medication and you use minoxidil to make it grow back- (no family history of female pattern hair loss)- why has my head hair fallen out along with the excessive hair growth?-
* if i start to use topical minoxidil now to make my hair grow back, do i have to use it forever, even though the original hair loss was caused by chemo meds? eg. if it grows back and i stop using minoxidil again, will i once again lose the hair that has grown back even though there is now no medicinal or hormonal reason for it to do so? ( no history of female pattern baldness and original hairloss supposedly iatrogenic?)
It doesnt make sense to me... it seems like minoxidil itself might be putting me in this cycle now ive stopped the immunosuppressive medication. Does anyone know what actually happens if you use minoxidil to make hair grow when there is no hormonal reason for it to fall out? (all been checked). For example, if a woman started to use topical minxidil to make their hair grow faster and there was no female pattern hair loss- once they stopped minoxidil- would you expect them to lose all the hair that has grown? Shouldnt it stay on their head if there is no hormonal reason to lose it? It seems like this drug is very poorly understood when the hairloss is not due to typical hereditary pattern baldness. I am frightened to use it again to only find it all falls out again when i stop- even though there is no drug- induced or hormonal reason for it to do so----it has definately fallen out again.
Any advise on how the drug actually works, and what to expectt would be most appreciated ( a dermatologist opinion would be most appreciated).
Is there any way i can use the minoxidil to make it grow back and then wean off so that ot doesnt fall out? At this point you can see my scalp and i am obviously distressed. I am a 29 year old female, there is no other reason it should be falling out at this rate now., however i am currently coming off prednisone ( have been on cortate 12.5mg for a while now, regular fluconazole ( repeated yeast infections). Other than that i am trying to come off all other medicatons and just take hair growth supplements.